[Skip to Navigation]
Article
July 22, 1905

CHRONIC ACETANILID POISONING.REPORT OF TWO ADDITIONAL CASES.

Author Affiliations

Professor of Clinical Medicine, University of Pennsylvania. PHILADELPHIA.

From the William Pepper Laboratory of Clinical Medicine; Phoebe A. Hearst Foundation.

JAMA. 1905;XLV(4):243-245. doi:10.1001/jama.1905.52510040015001c
Abstract

Chronic acetanilid poisoning is probably very much more frequent than the medical profession appreciates, for the reason that the symptoms may be comparatively inconspicuous. The drug in its pure form or in various proprietary combinations is so easily obtained that its indiscriminate use has naturally resulted. A very striking case came under my observation three years ago and was reported by myself and Dr. C. Y. White; since that time two additional cases have been under my care: one, a private patient, was sent to me by a medical friend on account of obscure symptoms, which proved to be the result of chronic acetanilid poisoning; the other, a hospital patient with rather more marked symptoms, was referred to me on account of other conditions.

Case 1.  —Mr. W. C. H., aged 38, a merchant, consulted me in July, 1902, on account of increasing weakness, nervousness and slight shortness of breath.

×